Wisconsin, 2011High Wind in Wisconsin, May 9, 2011
May 9, 2011 · NWS DLH · 2 events in 2 counties and zones
As an area of rain and thunderstorms quickly dissipated on the morning of May 9th, a localized area of low pressure formed behind the precipitation. This rapid fluctuation in pressure, and local low pressure is referred to as a wake low.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As an area of rain and thunderstorms quickly dissipated on the morning of May 9th, a localized area of low pressure formed behind the precipitation. This rapid fluctuation in pressure, and local low pressure is referred to as a wake low. The wake low caused strong wind gusts across much of northwest Wisconsin and western Lake Superior, and resulted in sporadic tree damage in many locations. A few spots of more significant damage were observed in Ashland and Iron Counties. Measured wind gusts by weather stations were generally between 40 and 50 mph. Some of the more notable gusts included a 48 mph gust at the Hayward Airport (Sawyer County), a 47 mph gust at Barnes (Bayfield County), a 50 mph gust at Phillips (Price County), and a 50 mph gust 2 miles northwest of Maple (Douglas County). The private weather station northwest of Maple also measured a pressure drop of 4 millibars (0.12 inches of mercury) in 30 minutes. The strong winds also affected western Lake Superior, and a ship approaching Two Harbors reported a 40 knot gust at 80 feet above sea level, with developing 2 foot waves.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 9, 11:41 AM CST, 4 minutes earlier.
Area forecast discussion, May 9, 11:41 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1241 PM CDT MON MAY 9 2011
.AVIATION...18Z TAFS.
AREAS OF MVFR CIGS...MIXED WITH LOW END VFR CIGS...AT THE
BEGINNING OF THE FORECAST CYCLE AS UPPER LEVEL VORT MAX DRIVES
WAKE SFC LOW ACROSS NW WI. TSRA HAVE EXITED THE TAF SITES.
SPORADIC SHRA AND GUSTY SFC WINDS WILL AFFECT ALL LOCATIONS UNTIL
AROUND 00Z/10 WHEN AFOREMENTIONED FEATURES LOOSEN THEIR GRIP. AS
THE SFC WIND GOES LIGHT AFTER 00Z...SOME FOG MAY FORM WITH SOME
IFR VSBYS AND MVFR CIGS. GRADUAL IMPROVEMENT TO VFR WILL OCCUR
AFTER 14Z EXCEPT AT KDLH WHERE EASTERLY FLOW OFF OF LS WILL KEEP
MVFR CIGS AND ISOLD SHRA AROUND.
&&
.PREV DISCUSSION... /ISSUED 931 AM CDT MON MAY 9 2011/
DISCUSSION...MCS RIDING SOUTHEAST ALONG 85/30H THICKNESS CHANNEL
IN SRN WISC ZONES. LATEST SPC MESOANALYSIS AND RUC13 50DBZ HEIGHT
FOR SVR HAIL SUGGEST THAT MAIN RESULT OF MCS WILL BE MDT
RAINFALL/LIGHTNING/SMALL HAIL/GUSTY WINDS. STRONGER GUSTS ON BACK
SIDE OF SYSTEM ASSOCIATED WITH WAKE LOW WILL BE TRANSLATING ACROSS
SRN WISC ZONES NEXT COUPLE OF HRS. NOW ISSUED TO ACCOUNT FOR
THE WIND POTENTIAL. HAVE UPDATED ZFP/GRIDS TO ADHERE CLOSER TO
LATEST OBS/RADAR. MAY HAVE ADDITIONAL UPDATES THROUGH THE DAY TO
MODIFY SKY/POPS GRIDS. MUCH COOLER BY LAKE WITH BRISK ONSHORE FLOW
IN RESPONSE TO LARGE SCALE SYNOPTIC PATTERN.
PREV DISCUSSION... /ISSUED 631 AM CDT MON MAY 9 2011/
AVIATION.../12Z TAF ISSUANCE/
A BAND OF SHOWERS AND THUNDERSTORMS WILL TRACK EASTWARD ACROSS THE
FORECAST AREA TODAY...WITH THE HEAVIEST PRECIPITATION EXPECTED
SOUTH OF US HWY 2. CIGS WILL LOWER THROUGHOUT THE DAY...BUT
PREVAILING CONDITIONS WILL REMAIN VFR...ALTHOUGH STRONGER
STORMS/SHOWERS HAVE MVFR CIGS. BY TONIGHT...THE NAM12 TIME/HEIGHT
PROFILES SHOW PREVAILING CIG HEIGHTS LOWERING EVEN FURTHER INTO
THE MVFR RANGE PRETTY MUCH ACROSS ALL OF THE CWA EVEN AS THE
PRECIPITATION ABATES. AREAS OF FOG WITH MVFR/IFR VSBYS COULD ALSO
FORM LATE TONIGHT...ESPECIALLY NEAR LAKE SUPERIOR.
PREV DISCUSSION... /ISSUED 349 AM CDT MON MAY 9 2011/
DISCUSSION...
SURFACE LOW OVER THE NORTHERN PLAINS AND A WARM FRONT EXTENDING
SOUTHEASTWARD FROM THE LOW WILL BE THE MAIN INFLUENCES ON THE
SHORT TERM PERIOD. ONGOING AREA OF SHOWERS AND THUNDERSTORMS OVER
WESTERN MINNESOTA INTO EASTERN NORTH DAKOTA LOOKS TO MOVE INTO THE
FORECAST AREA THIS MORNING. THUNDER THREAT GREATEST FOR THE
SOUTHERN HALF OF THE FORECAST AREA THIS MORNING. SHOWERS AND SOME
THUNDERSTORMS WILL MOVE THROUGH THE REST OF THE AREA FOR THE
AFTERNOON HOURS. QPF AMOUNTS WILL GENERALLY BE IN THE QUARTER TO
HALF IN RANGE BY TONIGHT. FOG FORMATION NEAR THE LAKE SUPERIOR
SHORE SHOULD BE PREVALENT LATER TODAY AND TONIGHT AS DEW POINTS
RISE.
PER DAY 2 SPC CONVECTIVE OUTLOOK...SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THE SOUTHWESTERN THIRD OF THE FORECAST AREA ON
TUESDAY AS THE SURFACE LOW AND WARM FRONT APPROACH THE NORTHLAND.
EXPECT THUNDERSTORMS TO MOVE INTO FROM THE WEST EARLY TUESDAY EVENING.
HIGHS ON TUESDAY WILL BE IN THE 70S IN NORTHWESTERN WISCONSIN AND
THE SOUTHERN TIER MINNESOTA COUNTIES. AREAS OF FOG...SOME
DENSE...WILL BE ALONG THE WESTERN SHORE OF LAKE SUPERIOR.
EXTENDED...TUESDAY NIGHT THROUGH SUNDAY.
LATEST RUNS OF THE MEDIUM RANGE MODELS CONTINUE TO SHOW UNSETTLED
CONDITIONS FOR THE EXTENDED FORECAST PERIOD AS A FAIRLY STRONG PAIR
OF UPPER LEVEL TROUGHS SLOWLY PROPAGATE TOWARDS THE UPPER
MIDWEST. THE TROUGH IN THE NRN BRANCH OF THE JET STREAM WILL BECOME
STATIONARY OR EVEN RETROGRADE WWD OVER SCNTL CANADA AND THE NRN
PLAINS...WHILE THE TROUGH IN THE SRN JET IS EXPECTED TO LIFT NEWD
OVER THE MIDWEST AND SRN GREAT LAKES. THE MODELS SHOWS SEVERAL
SURGES OF MOISTURE/PRECIP AFFECTING THE UPPER MIDWEST INCLUDING THE
NORTHLAND TUESDAY NIGHT THROUGH FRIDAY. TEMPERATURES INITIALLY WILL
BE UNSEASONABLY WARM WITH HIGHS IN THE 60S AND 70S. HOWEVER A COLD
FRONT IS PROGGED TO TRACK ACROSS THE AREA WEDNESDAY NIGHT AND
THURSDAY...WHICH WILL BRING SOMEWHAT COOLER TEMPS TO THE FCST AREA
FOR FRIDAY AND THIS WEEKEND.
&&
.POINT TEMPS/POPS...
DLH 45 59 52 69 / 30 20 50 40
INL 47 65 52 73 / 30 40 50 20
BRD 53 71 56 74 / 30 40 30 20
HYR 53 70 55 75 / 40 30 50 50
ASX 48 64 54 73 / 30 20 50 50
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&
SHORT TERM...CANNON
AVIATION...GSF
Hazardous weather outlook, May 9, 11:45 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1245 PM CDT MON MAY 9 2011
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1245 PM CDT MON MAY 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
GUSTY EAST AND SOUTHEAST WINDS ARE EXPECTED TO DEVELOP IN PARTS OF
THE NORTHLAND EARLY THIS AFTERNOON. THE MOST LIKELY AREAS WILL BE ACROSS
IRON AND PHILLIPS COUNTY WISCONSIN AND ALONG SOUTHERN LAKE COUNTY. THE
GUSTS MAY EXCEED 45 MPH AT SOME LOCATIONS...POSSIBLY CAUSING MINOR
TREE DAMAGE. THE WINDS MAY ALSO MAKE TRAVEL DIFFICULT FOR HIGH
PROFILE VEHICLES AT TIMES.
THE MISSISSIPPI RIVER IN AITKIN AND CROW WING COUNTIES REMAINS HIGH.
SOME RIVER FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT FOR THIS
AREA. PLEASE SEE THE LATEST FLOOD PRODUCTS FROM THE NATIONAL WEATHER
SERVICE FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY
ACROSS THE NORTHLAND. A FEW THUNDERSTORMS MAY BECOME SEVERE
TUESDAY EVENING ALONG AND WEST OF A BAUDETTE TO HINCKLEY LINE. THE
MAIN SEVERE THREAT WILL BE LARGE HAIL AND ISOLATED TORNADOES.
THERE IS ANOTHER CHANCE FOR A FEW SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING ALONG AND SOUTH OF A DANBURY TO PARK FALLS
LINE. THE MAIN SEVERE THREAT WILL BE LARGE HAIL.
ADDITIONAL RAINFALL DURING THE WEEK MAY AGGRAVATE FLOODING ALONG
THE MISSISSIPPI RIVER IN AITKIN AND CROW WING COUNTIES WHERE FLOOD
WARNINGS AND ADVISORIES WILL CONTINUE. PLEASE SEE THE LATEST
FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE FOR MORE
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT MAY BE NEEDED TUESDAY AND WEDNESDAY.
LSZ121-140>148-101030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1245 PM CDT MON MAY 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
GUSTY EAST AND SOUTHEAST WINDS ARE EXPECTED TO DEVELOP ACROSS THE
LAKE THIS AFTERNOON. ISOLATED GUSTS MAY EXCEED 45 MPH THROUGH MID
AFTERNOON.
AREAS OF FOG MAY DEVELOP LATER THIS EVENING AS MOIST AIR CONTINUES
TO PUSH ACROSS THE COLD WATER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AREAS OF LOCALLY DENSE FOG MAY DEVELOP TUESDAY AND TUESDAY
NIGHT OVER THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR.
A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR FROM TUESDAY THROUGH
WEDNESDAY EVENING.
CANNON
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 9, 10:00 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1100 AM CDT MON MAY 9 2011
WIZ001>004-007>009-091730-
DOUGLAS-BAYFIELD-ASHLAND-IRON-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...SPOONER...HAYWARD...PHILLIPS
1100 AM CDT MON MAY 9 2011
...PERIOD OF GUSTY WINDS IN NORTHWEST WISCONSIN AS RAIN ENDS THIS
MORNING...
AS RAIN ENDS IN NORTHWEST WISCONSIN THIS MORNING FROM WEST TO
EAST...WINDS WILL BECOME QUITE GUSTY. THIS IS ASSOCIATED WITH
STRONG PRESSURE GRADIENT WINDS BEHIND A DECAYING AREA OF RAIN AND
THUNDERSTORMS.
THE GUSTS COULD POTENTIALLY BE AS HIGH AS 55 MPH IN SPOTS...AND
WILL BE FROM AN EASTERLY DIRECTION. AT 1056 AM...THE HAYWARD
AIRPORT RECORDED A GUST TO 48 MPH.
GUSTS THIS HIGH COULD POTENTIALLY BREAK SMALL BRANCHES OFF
TREES...BLOW DOWN A FEW DEAD TREES OR TREES WITH A SHALLOW ROOT
STRUCTURE...AND BLOW AROUND UNSECURED ITEMS OUTDOORS.
LAMERS
Local storm report, May 9, 10:23 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1123 AM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM NON-TSTM WND GST SPOONER 45.82N 91.89W
05/09/2011 E35.00 MPH WASHBURN WI TRAINED SPOTTER
ESTIMATED WIND GUSTS. SPOTTER REPORTED THAT SOME SMALL
BRANCHES WERE BLOWN DOWN IN THE SPOONER AREA.
1056 AM NON-TSTM WND GST 2 NE HAYWARD 46.03N 91.45W
05/09/2011 M48.00 MPH SAWYER WI ASOS
MEASURED AT THE HAYWARD AIRPORT. ASSOCIATED WITH A WAKE
LOW - STRONG PRESSURE GRADIENT WINDS ON THE BACK SIDE OF
AN AREA OF DECAYING RAIN AND THUNDERSTORMS.
&&
LAMERSLocal storm report, May 9, 10:33 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1133 AM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM NON-TSTM WND GST 2 NW MAPLE 46.61N 91.75W
05/09/2011 M50 MPH DOUGLAS WI PUBLIC
PRESSURE DROP OF 4 MILLIBARS IN THE PRECEDING 30 MINUTES.
MEASURED ON A PRIVATE WEATHER STATION.
&&
ASSOCIATED WITH A WAKE LOW - STRONG PRESSURE GRADIENT WINDS BEHIND A
DECAYING AREA OF THUNDERSTORMS AND RAIN.
LAMERSLocal storm report, May 9, 10:38 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1138 AM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM NON-TSTM WND GST SPOONER 45.82N 91.89W
05/09/2011 M40.00 MPH WASHBURN WI MESONET
MEASURED AT THE SCHOOL DISTRICT OF SPOONER.
&&
ASSOCIATED WITH A WAKE LOW - STRONG PRESSURE GRADIENT WINDS BEHIND A
DECAYING AREA OF THUNDERSTORMS AND RAIN.
LAMERSLocal storm report, May 9, 11:14 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1214 PM CDT MON MAY 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TSTM WND GST 4 NNW UPPER EAU CLAIRE 46.36N 91.51W
05/09/2011 M47.00 MPH BAYFIELD WI MESONET
MEASURED AT THE BARNES RAWS.
1205 PM NON-TSTM WND DMG GURNEY 46.47N 90.51W
05/09/2011 IRON WI PUBLIC
LOCATION ESTIMATED. TREE DOWN ON A POWERLINE ALONG THE
NORTHERN PORTION OF HIGHWAY 169. RELAYED BY SPOTTER.
1205 PM NON-TSTM WND DMG 5 S HERBSTER 46.76N 91.26W
05/09/2011 BAYFIELD WI TRAINED SPOTTER
SOME SMALL BRANCHES BLOWING OFF TREES.
&&
ASSOCIATED WITH A WAKE LOW - STRONG PRESSURE GRADIENT WINDS BEHIND A
DECAYING AREA OF THUNDERSTORMS AND RAIN.
LAMERSSpecial weather statement, May 9, 11:33 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1233 PM CDT MON MAY 9 2011
WIZ003-004-008-009-091845-
ASHLAND-IRON-PRICE-SAWYER-
1233 PM CDT MON MAY 9 2011
...PERIOD OF GUSTY WINDS IN NORTHWEST WISCONSIN AS RAIN ENDS THIS
MORNING...
AS RAIN CONTINUES TO END IN NORTHWEST WISCONSIN EARLY THIS AFTERNOON
FROM WEST TO EAST...WINDS WILL BECOME QUITE GUSTY. THIS IS
ASSOCIATED WITH STRONG PRESSURE GRADIENT WINDS BEHIND A DECAYING
AREA OF RAIN AND THUNDERSTORMS.
THE GUSTS COULD POTENTIALLY BE AS HIGH AS 55 MPH IN SPOTS...AND WILL
BE FROM AN EASTERLY DIRECTION. WE HAVE RECEIVED SEVERAL REPORTS OF
GUSTS AS HIGH AS 45 TO 50 MPH.
GUSTS THIS HIGH COULD POTENTIALLY BREAK SMALL BRANCHES OFF
TREES...BLOW DOWN A FEW DEAD TREES OR TREES WITH A SHALLOW ROOT
STRUCTURE...AND BLOW AROUND UNSECURED ITEMS OUTDOORS.
LAT...LON 4563 9070 4563 9110 4563 9111 4612 9077
4654 9030 4652 9022 4635 9010 4632 8995
4629 8991 4599 8991 4597 9003 4576 9003
4550 9068
LAMERSHigh Wind, Ashland
- When
- May 9, 11:45 AM CST
- Where
- Ashland forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 46.510, -90.720 (the zone’s center; the record gives no point)
Strong winds uprooted trees, blew down some tree limbs and tree branches, and brought down a few power lines. This sporadic damage was confirmed from spotter and public reports, as well as local newspaper articles. The strong winds uprooted large pine trees at the Mellen Union Cemetery, and the root structures overturned some grave stones. Amateur radio reported a satellite dish and a few shingles blown off a house around Mellen. Wind gusts at individual stations were measured at 43 mph in High Bridge, and 46 mph in Glidden. However, damage suggests that isolated areas probably received wind gusts up to 60 knots (69 mph).
High Wind, Iron
- When
- May 9, 12:00 PM CST
- Where
- Iron forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 46.317, -90.264 (the zone’s center; the record gives no point)
Trees and tree branches were blown down across Iron County. Around Saxon, the winds caused some minor roof damage and blew a few trees down on houses. Metal pieces of the roof of the old Saxon school building blew off, and one piece broke a window on a car. These reports were relayed by spotters and members of the public, as well as from local newspaper articles. Measured wind gusts in Iron County peaked at 46 mph at the Saxon Harbor marine observation. However, the damage suggests that localized pockets of wind gusts up to 60 knots (69 mph) occurred.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Kansas, May 9, 20111 death · 2 events
- Strong Wind in Arizona, May 9, 2011$11 million · 1 event
- Wildfire in Texas, May 9 to 22, 2011$240,000 · 2 events
- Flash Flood and Hail in Wyoming, May 9, 2011$163,000 · 1.5 in hail · 3 events
- Hail and High Wind in Wisconsin, May 9, 2011$125,000 · 55 kt wind · 7 events
- Lightning Strikes in Wisconsin, May 9, 20112 injured · $65,000 · 2 events
- Tornadoes and Hail in South Dakota, May 9, 2011$17,000 · EF1 · 4 events
- Tornado and Damaging Wind in South Dakota, May 9, 2011$50,000 · EF0 · 2 events
- Strong Wind in Colorado, May 9, 20112 injured · 1 event
- Tornadoes and Hail in Nebraska, May 9, 2011EF0 · 8 events
- Flash Flooding and Flooding in South Dakota, May 9 to 10, 20118 events
- Hail in Minnesota, May 9, 20110.88 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319038, 319039.